On the Enumeration of Minimal Dominating Sets and Related Notions - Archive ouverte HAL Access content directly
Journal Articles SIAM Journal on Discrete Mathematics Year : 2014

On the Enumeration of Minimal Dominating Sets and Related Notions

Abstract

A dominating set ${D}$ in a graph is a subset of its vertex set such that each vertex is either in ${D}$ or has a neighbor in ${D}$. In this paper, we are interested in the enumeration of (inclusionwise) minimal dominating sets in graphs, called the Dom-Enum problem. It is well known that this problem can be polynomially reduced to the Trans-Enum problem in hypergraphs, i.e., the problem of enumerating all minimal transversals in a hypergraph. First, we show that the Trans-Enum problem can be polynomially reduced to the Dom-Enum problem. As a consequence there exists an output-polynomial time algorithm for the Trans-Enum problem if and only if there exists one for the Dom-Enum problem. Second, we study the Dom-Enum problem in some graph classes. We give an output-polynomial time algorithm for the Dom-Enum problem in split graphs and introduce the completion of a graph to obtain an output-polynomial time algorithm for the Dom-Enum problem in ${P}_6$-free chordal graphs, a proper superclass of split graphs. Finally, we investigate the complexity of the enumeration of (inclusionwise) minimal connected dominating sets and minimal total dominating sets of graphs. We show that there exists an output-polynomial time algorithm for the Dom-Enum problem (or, equivalently, Trans-Enum problem) if and only if there exists one for the following enumeration problems: minimal total dominating sets, minimal total dominating sets in split graphs, minimal connected dominating sets in split graphs, minimal dominating sets in co-bipartite graphs.
Fichier principal
Vignette du fichier
1407.2053.pdf (548.79 Ko) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-01765527 , version 1 (19-04-2024)

Identifiers

Cite

Mamadou Moustapha Kanté, Vincent Limouzy, Arnaud Mary, Lhouari Nourine. On the Enumeration of Minimal Dominating Sets and Related Notions. SIAM Journal on Discrete Mathematics, 2014, 28 (4), pp.1916 - 1929. ⟨10.1137/120862612⟩. ⟨hal-01765527⟩
98 View
1 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More